MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011343-40
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported deployment issue was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents.The investigation determined that the deployment issue was related to circumstances of the procedure.The separation of the proximal outer member within the handle indicates that the distal shaft/sheath of the rx acculink was restricted preventing movement of the sheath during retraction of the slider.Further attempts to retract the slider with the distal sheath restricted likely caused the proximal outer member separation preventing transmission to the distal sheath and deployment failure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed, mildly tortuous, and mildly calcified lesion in the internal carotid artery.A 6-8x40mm.014 acculink rx self-expanding stent system (sess) failed to deploy while in the patient.The sess was removed and once outside the patient it could only be released one third of the way.The procedure was successfully completed with an unspecified stent.There were no adverse patient effects and no clinically significant delay in the procedure.The return device analysis identified that the handle was unlocked, the handle slider was moving freely, and the stent did not deploy.It was observed that the shaft was separated 6.8cm proximal to the distal end of the strain relief.The hypotube was still intact holding both pieces together.No additional information was provided.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11882009
Report Number2024168-2021-04401
Device Sequence Number19185722
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public08717648076374
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number9102261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1